... one day? Could Triphasil make me gain weight? Will I lose weight if I stop using it?
It's common to have concerns and misconceptions about taking oral contraceptives (OCs) for long periods of time. However, studies conducted over the last 40 years provide evidence of many advantages and health benefits of OC use.
OCs have been more thoroughly studied than any other medication in history and have been found to be safe for the majority of women. The safe use of OCs depends upon careful evaluation and selection of patients by health care providers. For most healthy, nonsmoking women, prolonged use of OCs does not appear to have adverse effects, and as a result, are an effective birth control method for them, and safe to use throughout their reproductive lives. However, some women, such as smokers, may be at increased risk for health-related problems, and therefore are not good candidates for using OCs.
OCs also have no adverse effect on future fertility. Most women ovulate within a couple of weeks of discontinuing OCs. Less than 3 percent of women have a delay in the return to fertility.
Recent studies indicate that OCs do not cause weight gain in most women. Although women taking birth control pills often gain weight, this is probably not caused by birth control pills. While it may be easy to blame weight gain on birth control pills, poor diet, inactivity, and other factors are probably the real causes.
- Triphasil Information for Consumers
- Triphasil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Triphasil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Apr 2010 • 1 answer
Posted 15 Jun 2010 • 1 answer
Hi ive been on triphasil for more then eight years now and has fail to use it for almost two months?
Posted 27 Mar 2014 • 1 answer
Posted 27 Nov 2014 • 1 answer
Posted 7 Jan 2015 • 1 answer